Ciprofloxacin-induced acute psychosis
Type of Spiritual Experience
A description of the experience
Urology. 1995 Jul;46(1):102-3.
Ciprofloxacin-induced acute psychosis.
Mulhall JP1, Bergmann LS.
- 1Division of Urology, University of Connecticut School of Medicine, Farmington, USA.
Ciprofloxacin, one of the fluoroquinolone antibiotics, has become one of the most widely prescribed antimicrobial agents. It is generally well tolerated with a low incidence of side effects, which are mild in nature. There is a distinct incidence of neuropsychiatric adverse effects, which include psychotic reactions. We describe a case of a woman who experienced an acute psychosis secondary to ciprofloxacin administration, which resolved on cessation of therapy. All urologists should be aware of this problem and be familiar with the recommendations for ciprofloxacin use in patients with underlying neuropsychiatric problems.
The source of the experiencePubMed
Concepts, symbols and science items
Activities and commonsteps
Bladder and urinary tract disease
Urinary and bladder control treatments